Wildfire, Southeast Utah
- When
- July 1, 12:00 AM MST to July 8, 12:00 PM MST
- Where
- Southeast Utah forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
This lightning caused incident was named the Navajo Mountain Fire. The fire was ignited on June 10, 2006 about 55 miles west of Mexican Hat in San Juan County, Utah.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
This lightning caused incident was named the Navajo Mountain Fire. The fire was ignited on June 10, 2006 about 55 miles west of Mexican Hat in San Juan County, Utah. The fire consumed a total of 5,151 acres of mixed conifer forest containing lots of bug and drought killed trees. A communications site and a public water supply facility were threatened, as well as a number of residences, power lines, and cultural resources. The estimated cost of suppressing the fire was 5.21 million dollars.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 30, 12:40 PM MST, 11 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 140 PM MDT FRI JUN 30 2006 .SHORT TERM (TONIGHT THROUGH SUNDAY)... MID LATITUDE SHORT WAVE ENERGY PASSING TO THE NORTH OF COLORADO HAS BEEN PUSHING THE HIGH CENTER TOWARD NEW MEXICO. THIS REPOSITIONING OF THE HIGH WILL ALLOW TWO SHORT WAVES TO GRADUALLY MOVE ACROSS WRN COLORADO DURING THE NEXT 36 HOURS. THE LEADING SHORT WAVE (CONNECTED WITH THE CIRCULATION MOVING OVER ERN MONTANA TOWARD NORTH DAKOTA) HAS BEEN NEARLY STATIONARY OVER UTAH. HOWEVER THE MOISTURE PLUME ASSOCIATED WITH THE UTAH SHORT WAVE IS GRADUALLY SEEPING INTO WRN COLORADO. PRECIPITABLE WATER SHOWED A SMALL INCREASE DURING THE PAST 24 HOURS PER MORNING UPPER AIR SOUNDING...MEANING AN INCREASE IN CONVECTIVE POTENTIAL. STEERING WINDS ARE LIGHT TODAY AND MEANING THAT STORMS WILL BE SLOW MOVERS AND THEREFORE STAND A BETTER CHANCE OF PRODUCING MEASURABLE AND WETTING RAINS. BUT WITH NO SHEAR...THE STORMS WILL NOT BE ABLE TO SUSTAIN THEMSELVES SO NO HEAVY RAINERS EXPECTED...ALTHOUGH ISOLATED STORMS MAY PRODUCE A THIRD OF AN INCH. CONVECTION CONTINUE TO BE DIURNALLY DRIVEN AND MOST STORMS WILL END WITHIN AN HOUR AFTER SUNSET. THE SECONDARY SHORT WAVE (EVIDENT ON THE WATER VAPOR OVER ERN NEVADA) WILL BE THE TRIGGERING MECHANISM TO ENHANCE CONVECTION OVER THE ENTIRE FORECAST AREA ON SATURDAY. H7 MIXING RATIOS PER GFS MODEL REACHES AND EXCEED 6 G/KG FOR MOST OF WRN COLORADO...MEANING THE SOME OF THE LOWER VALLEYS STAND A CHANCE OF RECEIVING WETTING RAINS. IN ADDITION...THE SHEAR ENVIRONMENT WILL BE BETTER SO STORMS WILL HAVE A LONGER LIFE CYCLE. THEREFORE HAVE INCREASE POPS FOR MOST OF THE FORECAST AREA. FOR SUNDAY...DRIER AIR ALOFT INFILTRATES NE UTAH AND NW COLORADO BEHIND DEPARTING SHORT WAVE. ALSO...RIDGE AXIS AMPLIFIES BEHIND THE SHORT WAVE AND THIS WILL SUPPRESS CONVECTION OVER NE UTAH AND NW COLORADO. BUT STORMS WILL STILL FORM OVER THE UINTA MOUNTAINS AND THE PARK RANGE AS THE AIR MASS REMAINS CONDITIONALLY UNSTABLE. FOR THE SRN ZONES...CIRCULATION AROUND THE NEW MEXICO HIGH CENTER KEEPS MOISTURE SITUATED OVER SWRN COLORADO. THEREFORE THE BEST CONVECTIVE POTENTIAL CONTINUES TO BE OVER THE SAN JUAN MOUNTAINS AND JUSTIFYING THE HIGH CHANCE POPS. .LONG-TERM (SUNDAY NIGHT THROUGH FRIDAY)...HIGH PRESSURE IS FORECAST TO MILL AROUND THE SWRN STATES WITH A TENDENCY TO RELOCATE A LITTLE FURTHER EWRD BY MID/LATE NEXT WEEK. THIS HOLDS THE PROMISE OF A BETTER INFLUX AS MSTR AS THE FLOW ALOFT BACKS TO A MORE SRLY DIRECTION. MADE SOME POP INCREASES TO MATCH SURROUNDING OFFICES DURING THE WED-FRI TIME PERIOD. TEMPS WILL REMAIN A LITTLE ABOVE NORMAL. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && PF/MC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT FRI JUN 30 2006 COZ001>014-017>023-UTZ022>025-027>029-011145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR OVER MUCH OF THE HIGHER TERRAIN OF WESTERN COLORADO AND EASTERN UTAH THIS AFTERNOON AND EVENING. EXPECT MOST OF THESE STORMS TO PRODUCE LIGHT RAIN...STRONG GUSTY WINDS AND DANGEROUS LIGHTNING. HOWEVER...A FEW STORMS WILL PRODUCE VERY STRONG GUSTS OF WIND WITH LITTLE OR NO RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING...ESPECIALLY OVER THE MOUNTAINS. CLOUD TO GROUND LIGHTNING AND STRONG GUSTY OUTFLOW WINDS WILL BE POSSIBLE WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. NL
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524319.